MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Model Number 442296
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the customer bd bactec¿ fx40 instrument the customer assigned the wrong access number to two bottles from different patients.This event occurred 1 time(s).There is no indication that false results were reported to health care practitioners.There is no indication of patient impact.The following information was provided by the initial reporter: "correction of patient data and reassignment of blood culture bottle", "the chemist confused the access numbers and wrongly registered the bottles, she inverted the bottles with the patients, she was helped in the correction process and the problem was solved.No impact for the patients".
 
Additional Manufacturer Narrative
H.6 investigation summary : a complaint of "correction of patient data and reassignment of blood culture bottle¿ was received against instrument bactec fx40 packaged material number: 442296, serial number: (b)(6).A bd field service engineer (fse) was dispatched.The fse was reassigned the blood culture bottle that was entered and assigned to a patient; thus, the issue was resolved.Instrument was found to be functional and released to the customer for regular use.This is an unconfirmed complaint, and the root cause was determined to be user workflow error.Dhr review for the instrument (b)(6), is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review revealed no previous complaints for this issue.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Complaints for "instrument performance / operation" are under statistical control for the month of (b)(6)2022.The upper control limit was not breached.Quality will continue to monitor the "instrument performance / operation".No new trends have been identified.Review of risk management documentation indicates that the potential risk of the reported failure mode was assessed as severity s1 (user inconvenience) via document baltrmbactecinstraph revision 15 id 13.1.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14794206
Report Number1119779-2022-00929
Device Sequence Number6108364
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public00382904422967
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442296
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown